[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters
June 2013

Blue Toe Syndrome as a Complication of Intra-arterial Chemotherapy for Retinoblastoma

Author Affiliations

Author Affiliations: Departments of Ophthalmology (Dr Sarici), Radiology (Dr Kizilkilic), Pediatrics (Dr Celkan), and Cardiovascular Surgery (Dr Gode), Cerrahpasa School of Medicine, Istanbul, Turkey.

JAMA Ophthalmol. 2013;131(6):801-802. doi:10.1001/jamaophthalmol.2013.1458

Intra-arterial chemotherapy (IAC) for retinoblastoma (Rb) has become popular recently. Several studies demonstrated its effectiveness in the treatment of advanced intraocular Rb.14 However, it is not free of complications, and severe ocular vascular adverse effects including ophthalmic artery stenosis and retinal arteriolar embolizations were reported.1,2 The only reported systemic vascular complication, femoral artery occlusion, was transient (1 week) and resolved with aspirin treatment.4 Herein, we report another extraocular vascular complication, blue toe syndrome,5 following IAC for Rb with melphalan.

First Page Preview View Large
First page PDF preview
First page PDF preview
×